1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Help

Discussion in 'Metformin/Biguanides' started by NZ_Catlady, Mar 12, 2016.

  1. NZ_Catlady

    NZ_Catlady Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    hi I have just had my meds hanged from Metformin as got bad belly aches to Glucophage SR and boy do I feel ill I have got leg and arm weakness and hot flushes is this normal as I waited for GP to ring me but never did ,
    What should I do stop taking or wait till I see doctor Monday I just feel so ill.
     
  2. Oldvatr

    Oldvatr Other · Well-Known Member

    Messages:
    4,522
    Likes Received:
    2,845
    Trophy Points:
    198
    Glucophage is a trade name for Metformin, so out of the frying pan into the fire in many respectx. The SR signifies that the new med is slow release, which some on this site have found to help with the tummy upsets experienced with the standard Metformin. But some do not seem to tolerate either.

    I presume you have read the side effects section of the leaflet in the med pack, and have read the wrnings about lactic acidodis, which is a severe reaction to this particular medication. In case you do not have this info, then I copy a link here:
    https://www.medicines.org.uk/emc/PIL.26350.latest.pdf

    The symptoms you describe do not appear to be listed, so is it possible that something else has changed, These symptoms may be a side effect of taking statins.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook